Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
M4XW311

Scared of accutane side effects

Recommended Posts

I have been on Accutane now for about 6 weeks. For the first moth i was on 10mg a day (i weight around 65kg), i noticed almost no side effects other than my skin being less oily. Around 2 weeks ago i saw my derm an my dosage was increased to 40mg a day, my skin became dryer (not only on face but on arms and hands) and more sensitive. My treatment has been going very well so far, i have noticed a drastic reduction in breakouts and my  side effects are very minimal and manageable. But recently i have been reading posts about people getting permanent side effects and i am getting concerned. Is there any way i can tell if i will get any permanent side effects? or is it just rollling the dice? and if so is there anything i can do while on accutane to reduce the likely hood of permanent side effects(supplements)?

Share this post


Link to post
Share on other sites

It's really by chance. There are no signs you can look for to see how you will be affected aside from expecting the common side-effects (e.g. dry lips). The more serious side-effects are more controversial (e.g. depression). Depression, among other conditions, can either be pre-existing, meaning was there before the treatment, or would have developed if the patient had not had taken accutane. It's still a topic that is under debate, but the rates of serious events while on accutane is slim overall and I think the dermatology community is slowly leaning towards accutane not being the original culprit of many of these reported events. On the forums, remember that people are more likely to post on negative rather than positive side effects, and this can amplify its true chance of occurrence. Many people can swear that accutane had caused XYZ side-effects, but in my opinion, these are acedotal experiences where we have not much more information on other conditions they have, other medications they're taking, family history, and other things that are important that could have played in what they have reported.

Share this post


Link to post
Share on other sites

Only worry about it when faced with a problem. 

it's like taking anything, there are a lot of people who are allergic to penicillin which is a common household drug.  Peanuts etc.

Many procedures can leave life long 'scars, take each day as it comes.  This is only my 2 pence.

I start Accutane next week, 70mg as a starting dose. 1mg for each kilo.  Again, I'll take each day as it is.  Hopefully ill not be back on here eating my words haha!

Share this post


Link to post
Share on other sites

The drug is completely safe and backed by the esteemed medical community. The side effects they list on the pamphlet are just for legal reasons and they never actually occur to people. Also, this drug has very little interactions with other drugs.  You can just carry on with your normal routine through treatment. 

Share this post


Link to post
Share on other sites

Has anyone tried doing a long term low dose treatment of accutane?specifically individuals who have had moderate/severe acne for more than 10+ years?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×